Open Access

Fixed point theorems for multivalued maps in cone metric spaces

Fixed Point Theory and Applications20112011:87

https://doi.org/10.1186/1687-1812-2011-87

Received: 9 July 2011

Accepted: 25 November 2011

Published: 25 November 2011

Abstract

The aim of this article is to generalize a result which is obtained by Mizoguchi and Takahashi [J. Math. Anal. Appl. 141, 177-188 (1989)] to the case of cone metric spaces.

MSC: 47H10; 54H25.

Keywords

fixed pointmultivalued mapcone metric space

1 Introduction

Banach contraction principle is widely recognized as the source of metric fixed point theory. Also, this principle plays an important role in several branches of mathematics. For instance, it has been used to study the existence of solutions for nonlinear equations, systems of linear equations and linear integral equations and to prove the convergence of algorithms in computational mathematics.

Because of its importance for mathematical theory, Banach contraction principle has been extended in many direction (see [18]). Especially, the generalizations to multivalued case are immense too (see [6, 9, 10]).

Mizoguchi and Takahashi proved the following theorem in [9].

Theorem 1.1. Let (X,d) be a complete metric space and let T: X → 2 X be a multivalued map such that Tx is a closed bounded subset of X for all x X. If there exists a function φ: (0, ∞) → [0,1) such that
lim sup r t + φ ( r ) < 1 f o r a l l t [ 0 , )
and if
H ( T x , T y ) φ ( d ( x , y ) ) d ( x , y )

for all x,y X(xy), then T has a fixed point in X.

Recently, in [10], the authors introduced a cone metric space which is a generalization of a metric space. They generalized Banach contraction principle for cone metric spaces. Since then, in [1123], the authors obtained fixed point theorems in cone metric spaces. And the authors [24, 25] obtained fixed point results in cone Banach spaces.

The authors [2628] proved fixed point theorems for multivalued maps in cone metric spaces.

In this article, we extend the Hausdorff distance to cone metric spaces, and generalize Theorem 1.1 to the case of cone metric spaces.

Consistent with Huang and Zhang [17], the following definitions will be needed in the sequel.

Let E be a real Banach space. A subset P of E is a cone if the following conditions are satisfied:
  1. (1)

    P is nonempty closed and P ≠ {θ},

     
  2. (2)

    ax + by P, whenever x, y P and a, b (a, b ≥ 0),

     
  3. (3)

    P ∩ (-P) = {θ}.

     

Given a cone P E, we define a partial ordering ≤ with respect to P by xy if and only if y - x P. We write x < y to indicate that xy but xy.

For x,y P, x y stand for y - x int(P), where int(P) is the interior of P. A cone P is called normal if there exists a number K > 1 such that for all x,y E, ||x|| ≤ K ||y|| whenever θxy.

A cone P is called regular if every increasing sequence which is bounded from above is convergent. That is, if {u n } is a sequence such that for some z E
u 1 u 2 z ,
then there exists u E such that
lim x u n - u = 0 .

Equivalently, a cone P is regular if and only if every decreasing sequence which is bounded from below is convergent.

It has been mentioned [17] that every regular cone is normal (see also [22]).

From now on, we assume that E is a Banach space, P is a cone in E with i n t ( P ) and ≤ is a partial ordering with respect to P.

Let X be a nonempty set. A mapping d: X × XE is called cone metric [17] on X if the following conditions are satisfied:
  1. (1)

    θd(x, y) for all x, y X and d(x, y) = θ if and only if x = y,

     
  2. (2)

    d(x, y) = d(y, x) for all x, y X,

     
  3. (3)

    d(x, y) ≤ d(x, z) + d(z, y) for all x, y, z X.

     

A sequence {x n } in a cone metric space (X, d) converges [17] to a point x X (denoted by limn →∞x n = x or x n x) if for any c int(P), there exists N such that for all n > N, d(x n , x) c. A sequence {x n } in a cone metric space (X, d) is Cauchy [17] if for any c int(P), there exists N such that for all n,m > N, d(x n , x m ) c. A cone metric space (X,d) is called complete [17] if every Cauchy sequence is convergent.

Lemma 1.1. [17] Let (X, d) be a cone metric space and P be a normal cone, and let {x n } be a sequence in X and x,y X. Then, we have that
  1. (1)

    limn →∞x n = x if and only if limn →∞d(x n , x) = θ,

     
  2. (2)

    {x n } is Cauchy if and only if limn , m →∞d(x n , x m ) = θ,

     
  3. (3)

    if limn →∞x n = x and limn →∞x n = y, then x = y.

     

We denote by N(X)(resp. B(X), CB(X)) the set of nonempty(resp. bounded, sequentially closed and bounded) subset of a metric space or a cone metric space.

Let (X, d) be a cone metric space.

From now on, we denote s(p) = {q E: pq} for p E, and s(a, B) = b Bs(d(a, b)) for a X and B N(X).

For A,B B(X), we denote
s ( A , B ) = a A s ( a , B ) b B s ( b , A ) .
Lemma 1.2. Let (X, d) be a cone metric space, and let P be a cone in Banach space E.
  1. (1)

    Let p,q E. If pq, then s(q) s(p).

     
  2. (2)

    Let x X and A N(X). If θ s(x, A), then x A.

     
  3. (3)

    Let q P and let A, B B(X) and a A. If q s(A, B), then q s(a, B).

     

Remark 1.1. Let (X,d) be a cone metric space. If E = and P = [0,∞), then (X,d) is a metric space. Moreover, for A, B CB(X), H(A, B) = inf s(A, B) is the Hausforff distance induced by d.

Remark 1.2. Let (X, d) be a cone metric space. Then, s({a}, {b}) = s(d(a, b)) for a,b X.

Lemma 1.3. If u n E with u n θ, then for each c int(P) there exists N such that u n c for all n > N.

Proof. Let c int(P). There exists ϵ > 0 such that
c - a < ε implies a i n t ( P ) .

Since ||u n || → 0, there exists N such that ||u n || < ϵ for all n > N. Thus, we have ||c - (c - u n )|| < ϵ and so c - u n int(P) for all n > N. Therefore, u n c for all n > N.

2 Fixed point theorems

Theorem 2.1. Let (X, d) be a complete cone metric space with normal cone P and let T: XCB(X) be a multivalued map. If there exists a function φ: P → [0,1) such that
lim sup n φ ( r n ) < 1
(2.1.1)

for any decreasing sequence {r n } in P,

and if
φ ( d ( x , y ) ) d ( x , y ) s ( T x , T y )
(2.1.2)

for all x,y X(xy), then T has a fixed point in X.

Proof. Let x0 X and x1 Tx 0 . From (2.1.2), we have
φ ( d ( x 0 , x 1 ) ) d ( x 0 , x 1 ) s ( T x 0 , T x 1 ) .

Thus, we have by Lemma 1.2 (3), φ(d(x0, x1))d(x0, x1) s(x1, Tx1).

By definition, we can take x2 Tx1 such that φ(d(x 0 , x1))d(x 0 , x1) s (d (x1, x2)). So, d(x1, x2) ≤ φ(d(x 0 , x1))d(x 0 , x1).

Again, we have by (2.1.2), φ(d(x1, x2))d(x1, x2) s(Tx1, Tx 2 ). Thus, we have φ(d(x1, x2))d(x1, x2) s(x2, Tx2).

Thus, we can choose x 3 Tx2 such that φ(d(x1, x2))d(x1, x2) s(d(x2, x3)) and so d(x2, x3) ≤ φ(d(x1, x2))d(x1, x2).

Inductively, we can construct a sequence {x n } in X such that for n = 1, 2, ...,
d ( x n , x n + 1 ) φ ( d ( x n - 1 , x n ) ) d ( x n - 1 , x n ) , x n + 1 T x n .
(2.1.3)

If x n = xn+ 1for some n , then T has a fixed point.

We may assume that x n xn+ 1for all n . From (2.1.3), {d(x n , xn +1)} is a decreasing sequence in P. From (2.1.1), there exists r (0,1) such that
lim sup n φ d ( x n , x n + 1 ) = r .

Thus, for any l (r, 1), there exists n0 such that for all nn0, φ(d(xn- 1, x n )) < l.

Without loss of generality, we may assume n0 = 1. Then, we have
d ( x n , x n + 1 ) φ ( d ( x n - 1 , x n ) ) d ( x n - 1 , x n ) < l d ( x n - 1 , x n ) < l n d ( x 0 , x 1 ) .
For m > n, we have
d ( x n , x m ) l n 1 - l d ( x 0 , x 1 ) .

By Lemma 1.3, {x n } is a Cauchy sequence in X. It follows from the completeness of X that there exists u X such that limn →∞x n = u.

We now show that u Tu.

From (2.1.2), we have φ(d(x n , u))d(x n , u) s(Tx n , Tu) for n . By Lemma 1.2 (3), we obtain
φ ( d ( x n , u ) ) d ( x n , u ) s ( x n + 1 , T u ) .
Thus, there exists v n Tu such that
φ ( d ( x n , u ) ) d ( x n , u ) s ( d ( x n + 1 , v n ) ) .
Hence, d(xn+ 1, v n ) ≤ d(x n , u). Thus, we have
d ( u , v n ) d ( u , x n + 1 ) + d ( x n + 1 , v n ) d ( u , x n + 1 ) + d ( x n , u ) .

By letting n → ∞ in above inequality and by Lemma 1.1, we have limn →∞d(u, v n ) = 0. Again, by Lemma 1.1, limn →∞v n = u. Since Tu is closed, u Tu.

Remark 2.1. (1) By Remark 1.1, Theorem 2.1 generalize Theorem 1.1 [Theorem 5, 13].
  1. (2)

    The authors [26, 28] obtained fixed point theorems for multivalued maps T defined on cone metric spaces (X, d) under assumption that the function I(x) = infx Tx||d(x,y)|| is lower semicontinuous, and the author [27] obtained a fixed point theorem for multivalued maps T under assumptions that the function I(x), x X is lower semicontinuous and a dynamic process is given.

     
  2. (3)

    In [2628], the authors do not use the concept of the Hausdorff metric on cone metric spaces, and their results cannot be applied directly to obtain the following corollaries 2.2-2.5.

     
Collorary 2.2. Let (X, d) be a complete cone metric space with normal cone P and let T: XCB(X) be a multivalued map. If there exists a monotone increasing function φ: P → [0,1) such that
φ ( d ( x , y ) ) d ( x , y ) s ( T x , T y )

for all x,y X(x ≠ y), then T has a fixed point in X.

The following result is Nadler multivalued contraction fixed point theorem in cone metric space.

Collorary 2.3. Let (X, d) be a complete cone metric space with normal cone P and let T: XCB(X) be a multivalued map. If there exists a constant k [0, 1) such that
k d ( x , y ) s ( T x , T y )

for all x,y X, then T has a fixed point in X.

By Remark 1.1, we have the following corollaries.

Collorary 2.4. [29] Let (X, d) be a complete metric space and let T: XCB(X) be a multivalued map. If there exists a monotone increasing function φ: (0, ∞) → [0, 1) such that
H ( T x , T y ) φ ( d ( x , y ) ) d ( x , y )

for all x,y X(x ≠ y), then T has a fixed point in X.

Collorary 2.5. [6] Let (X,d) be a complete metric space and let T: XCB(X) be a multivalued map. If there exists a constant k [0, 1) such that
H ( T x , T y ) k d ( x , y )

for all x,y X, then T has a fixed point in X.

The following example illustrates our main theorem.

Example 2.1. Let X = L1[0, 1], E = C[0,1] and P = {f E: f ≥ 0}. Then, P is a normal cone with normal constant K = 1. Define d: X × XE by d ( f , g ) ( t ) = 0 t f ( x ) - g ( x ) d x , where 0 ≤ t ≤ 1. Then, d is a cone metric on X. Consider a mapping T: XCB(X) defined by
( T f ) ( x ) = 0 x y ( f ( y ) - 1 ) d y .

Let φ ( t ) = 1 2 for all t P. Obviously, condition (2.1.1) is satisfied.

We show that condition (2.1.2) is satisfied.

Consider the following inequality.
d ( T f , T g ) ( t ) = 0 t | 0 x y ( f ( y ) - 1 ) d y - 0 x y ( g ( y ) - 1 ) d y | d x = 0 t | 0 x y ( f ( y ) - g ( y ) ) d y | d x 0 t 0 x y | f ( y ) - g ( y ) | d y d x = 0 t y t y | f ( y ) - g ( y ) | d x d y = 0 t ( t - y ) y | f ( y ) - g ( y ) | d y 0 t t 2 4 | f ( y ) - g ( y ) | d y 1 4 0 t | f ( y ) - g ( y ) | d y = 1 4 d ( f , g ) ( t ) .

Thus, we have 1 4 d ( f , g ) s ( d ( T f , T g ) ) = s ( T f , T g ) . Hence, φ ( d ( f , g ) ) d ( f , g ) = 1 2 d ( f , g ) s ( T f , T g ) .

Therefore, all conditions of Theorem 2.1 are satisfied and T has a fixed point f * ( x ) = - e x 2 2 + 1 .

Declarations

Acknowledgements

This research was supported by the Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education, Science and Technology (No. 2011-0012118). The authors express their gratitude to the referees for useful remarks and suggestions.

Authors’ Affiliations

(1)
Department of Mathematics, Hanseo University, Chungnam, South Korea
(2)
Department of Mathematics, Moyngji University, Yongin, South Korea

References

  1. Agarawl RP, O'Regan DO, Shahzad N: Fixed point theorems for generalized contractive maps of Mei-Keeler type. Math. Nachr 2004, 276: 3–12. 10.1002/mana.200310208MathSciNetView ArticleGoogle Scholar
  2. Aubin JP, Siegel J: Fixed point and stationary points of dissipative multi-valued maps. Proc Amer Math Soc 1980, 78: 391–398. 10.1090/S0002-9939-1980-0553382-1MathSciNetView ArticleGoogle Scholar
  3. Branciari A: A fixed point theorem for mappings satisfying a general contractive condition of integral type. Int J Math Math Sci 2002, 29: 531–536. 10.1155/S0161171202007524MathSciNetView ArticleGoogle Scholar
  4. Covitz H, Nadler SB Jr: Multi-valued contraction mappings in generalized metric spaces. Israel J Math 1970, 8: 5–11. 10.1007/BF02771543MathSciNetView ArticleGoogle Scholar
  5. Feng Y, Liu S: Fixed point theorems for multi-valued contractive mappings and multi-valued Caristi type mappings. J Math Anal Appl 2006, 317: 103–112. 10.1016/j.jmaa.2005.12.004MathSciNetView ArticleGoogle Scholar
  6. Nadler SB Jr: Multi-valued contraction mappings. Pacific J Math 1969, 30: 475–478.MathSciNetView ArticleGoogle Scholar
  7. Vijayaraju P, Rhoades BE, Mohanraj R: A fixed point theorem for a pair of maps satisfying a general contractive condition of integral type. Int J Math Math Sci 2005, 15: 2359–2364.MathSciNetView ArticleGoogle Scholar
  8. Wang T: Fixed point theorems and fixed point stability for multivalued mappings on metric spaces. J Nanjing Univ Math Baq 1989, 6: 16–23.Google Scholar
  9. Mizoguchi N, Takahashi W: Fixed point theorems for multi-valued mappings on complete metric spaces. J Math Anal Appl 1989, 141: 177–188. 10.1016/0022-247X(89)90214-XMathSciNetView ArticleGoogle Scholar
  10. Reich S: Some problems and results in fixed point theory. Contemp Math 1983, 21: 179–187.View ArticleGoogle Scholar
  11. Alnafei SH, Radenović S, Shahzad N: Fixed point theorems for mappings with convex diminishing diameters on cone metric spaces. Appl Math Lett 2011, 24: 2162–2166. 10.1016/j.aml.2011.06.019MathSciNetView ArticleGoogle Scholar
  12. Abbas M, Jungck G: Common fixed point results for noncommuting mappings without continuity in cone metric spaces. J Math Anal Appl 2008, 341: 416–420. 10.1016/j.jmaa.2007.09.070MathSciNetView ArticleGoogle Scholar
  13. Abbas M, Rhoades BE: Fixed and periodic point results in cone metric spaces. Appl Math Lett 2008.Google Scholar
  14. Abdeljawad T, Karapinar E: A gap in the paper "A note on cone metric fixed point theory and its equivalence". Gazi Univ J Sci 2011,24(2):233–234. [Nonlinear Anal. 72(5), 2259–2261 (2010)]Google Scholar
  15. Cho SH, Bae JS: Common fixed point theorems for mappings satisfying property ( E.A ) on cone metric spaces. Math Comput Modelling 2011, 53: 945–951. 10.1016/j.mcm.2010.11.002MathSciNetView ArticleGoogle Scholar
  16. Choudhury BS, Metiya N: Fixed points of weak contractions in cone metric spaces. Nonlinear Anal 2009.Google Scholar
  17. Huang LG, Zhang X: Cone metric spaces and fixed point theorems of contractive mappings. J Math Anal Appl 2007,332(2):1468–1476. 10.1016/j.jmaa.2005.03.087MathSciNetView ArticleGoogle Scholar
  18. Ilić D, Rakočević V: Common fixed points for nmaps on cone metric spaces. J Math Anal Appl 2008, 341: 876–882. 10.1016/j.jmaa.2007.10.065MathSciNetView ArticleGoogle Scholar
  19. Ilić D, Rakočević V: Quasi-contraction on cone metric spaces. Appl Math Lett 2008.Google Scholar
  20. Karapinar E: Some nonunique fixed point theorems of Ciric type on cone metric spaces. Abstr Appl Anal 2010., 14: Article ID 123094, (2010)Google Scholar
  21. Karapinar E: Couple fixed point theorems for nonlinear contractions in cone metric spaces. Comput Math Appl 2010,59(12):3656–3668. 10.1016/j.camwa.2010.03.062MathSciNetView ArticleGoogle Scholar
  22. Rezapour Sh, Hamlbarani R: Some notes on the paper "Cone metric spaces and fixed point theorems of contractive mappings". J Math Anal Appl 2008, 345: 719–724. 10.1016/j.jmaa.2008.04.049MathSciNetView ArticleGoogle Scholar
  23. Yang SK, Bae JS, Cho SH: Coincidence and common fixed and periodic point theorems in cone metric spaces. Comput Math Appl 2011, 61: 170–177. 10.1016/j.camwa.2010.10.031MathSciNetView ArticleGoogle Scholar
  24. Karapinar E: Fixed point theorems in cone Banach spaces. Fixed Point Theory Appl 2009., 9: 2009, Article ID 609281.Google Scholar
  25. Karapinar E, Trkoglu DA: Best approximations for a couple in cone Banach spaces. Fixed Point Theory Appl 2010., 9: 2010 Article ID 784578Google Scholar
  26. Kadelburg Z, Radenovič S: Some results on set-valued contractions in abstract metric spaces. Comput Math Appl 2011, 62: 342–350. 10.1016/j.camwa.2011.05.015MathSciNetView ArticleGoogle Scholar
  27. Klim D, Wardowski D: Dynamic processes and fixed points of set-valued nonlinear contractions in cone metric spaces. Nonlinear Anal 2009, 71: 5170–5175. 10.1016/j.na.2009.04.001MathSciNetView ArticleGoogle Scholar
  28. Wardowski D: Endpoints and fixed points of set-valued contractions in cone metric spaces. Nonlinear Anal 2009, 71: 512–516. 10.1016/j.na.2008.10.089MathSciNetView ArticleGoogle Scholar
  29. Daffer PZ, Kaneko H: Fixed points of generalized contractive multi-valued mappings. J Math Anal Appl 1995, 192: 655–666. 10.1006/jmaa.1995.1194MathSciNetView ArticleGoogle Scholar

Copyright

© Cho and Bae; licensee Springer. 2011

This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.